Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 49, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 21, 2025, 6:00 AM CDT for Forest County, Oneida County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2025, 6:00 AM CDT (11:00 UTC)
- Expired
- Jun 21, 2025, 6:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Forest County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 160 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
219
WUUS53 KGRB 211100
SVRGRB
WIC041-085-211130-
/O.NEW.KGRB.SV.W.0049.250621T1100Z-250621T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
600 AM CDT Sat Jun 21 2025
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
West central Forest County in northeastern Wisconsin...
Eastern Oneida County in north central Wisconsin...
* Until 630 AM CDT.
* At 600 AM CDT, severe thunderstorms were located along a line
extending from near Headwaters Wilderness to Woodboro, moving
southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Rhinelander and Headwaters Wilderness around 605 AM CDT.
Crandon around 620 AM CDT.
Other locations impacted by these severe thunderstorms include Gagen,
Scott Lake-Shelp Lake Natural Area, Starks, Pelican Lake, Nashville,
Mole Lake, Clearwater Lake, Argonne, Lennox, and Enterprise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Green Bay.
&&
LAT...LON 4586 8925 4586 8917 4590 8918 4590 8905
4575 8867 4546 8901 4547 8936 4554 8943
4555 8943 4556 8945 4564 8954
TIME...MOT...LOC 1100Z 303DEG 43KT 4583 8907 4558 8956
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kotenberg2 follow-up statements
273
WWUS53 KGRB 211115
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
615 AM CDT Sat Jun 21 2025
WIC041-085-211130-
/O.CON.KGRB.SV.W.0049.000000T0000Z-250621T1130Z/
Forest WI-Oneida WI-
615 AM CDT Sat Jun 21 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR WEST CENTRAL FOREST AND SOUTHEASTERN ONEIDA COUNTIES...
At 615 AM CDT, severe thunderstorms were located along a line
extending from near Headwaters Wilderness to 6 miles northeast of
Harrison, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Crandon around 625 AM CDT.
Other locations impacted by these severe thunderstorms include Gagen,
Argonne, Lennox, Scott Lake-Shelp Lake Natural Area, Starks,
Enterprise, Pelican Lake, Nashville, Mole Lake, and Monico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Green Bay.
&&
LAT...LON 4587 8899 4575 8867 4546 8901 4547 8936
4554 8943 4555 8943 4556 8945
TIME...MOT...LOC 1115Z 295DEG 35KT 4578 8891 4553 8940
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kotenberg162
WWUS53 KGRB 211123
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
623 AM CDT Sat Jun 21 2025
WIC041-085-211133-
/O.EXP.KGRB.SV.W.0049.000000T0000Z-250621T1130Z/
Forest WI-Oneida WI-
623 AM CDT Sat Jun 21 2025
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FOREST AND
SOUTHEASTERN ONEIDA COUNTIES WILL EXPIRE AT 630 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Green Bay.
&&
LAT...LON 4587 8899 4575 8867 4546 8901 4547 8936
4554 8943 4555 8943 4556 8945
TIME...MOT...LOC 1123Z 303DEG 43KT 4574 8881 4549 8931
$$
KotenbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:48 AM CDT, 2 hours 12 minutes earlier. Its key messages:
- Scattered thunderstorms over northern and far northeast WI early this morning. Large hail and damaging winds will be primary hazards. Isolated storms may try to develop through late morning.
- Multiple days of dangerous heat are forecast through Monday. Heat index values reach 95 to 105 degrees, peaking on Sunday. Heat indexes on Monday will be highest over east-central WI ahead of a cold front. Cooler temperatures are forecast on Tuesday.
- The chances of thunderstorms will continue at times next week. Strong or severe storms are possible Monday into Monday night with damaging winds and large hail. It is too early to determine the risk of severe weather after Monday.
Area forecast discussion, Jun 21, 3:48 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 348 AM CDT Sat Jun 21 2025 Forecast discussion for routine morning forecast issuance .KEY MESSAGES... - Scattered thunderstorms over northern and far northeast WI early this morning. Large hail and damaging winds will be primary hazards. Isolated storms may try to develop through late morning. - Multiple days of dangerous heat are forecast through Monday. Heat index values reach 95 to 105 degrees, peaking on Sunday. Heat indexes on Monday will be highest over east-central WI ahead of a cold front. Cooler temperatures are forecast on Tuesday. - The chances of thunderstorms will continue at times next week. Strong or severe storms are possible Monday into Monday night with damaging winds and large hail. It is too early to determine the risk of severe weather after Monday. && .DISCUSSION... Issued at 347 AM CDT Sat Jun 21 2025 Severe Weather Potential This Morning... Clusters of storms tied to warm air advection on edge of very unstable airmass and within 50kt of effective shear have produced occasional large hail from north-central to far northeast WI. This activity will continue to shift east-northeast. Attention is on southern portion of bow echo MCS that produced wind gusts upwards of 90 kt earlier tonight into western MN. As the bow pushed into stabilizing flow off Lake Superior, it has become weaker. However, tracking the feature to the east-southeast it will interact with much greater instability as it pushes into at least north-central WI this morning, arriving after 5 am. Will have to see if this intensifies again or mainly stays sub-severe. 0-1km shear is not alligned favorably with the line and DLH radar points to outflow outpacing the main line, so that could be a negative factor in getting damaging winds to the sfc from here on out as the environment is generally elevated. These storms will shift east out of the area after 8 am this morning. Tail of the complex may kick of few isolated additional storms through midday, so hung onto slight chances through that time. Dangerous Heat Through Monday... After storms exit today, heat and humidity this weekend will be the primary focus. Boundaries left over from storms this morning could impact how high temps temps get today, especially over the north. As has looked like for many days now, highs this afternoon and Sunday afternoon will reach the lower to middle 90s and with dewpoints in the lower 70s, heat index values will push into the 95 to 105 range. The peak of the heat will occur on Sunday for the entire area, firmly beneath upper ridge and dome of hot air aloft. Nighttime lows tonight and Sunday night dropping into the mid to upper 70s (even near 80 in some locations across the Fox Valley to the lakeshore) will provide no relief to the heat. Heat Advisories continue with no changes. Eventually, could see Door County added for Sunday potentially and the end of the advisory to be trimmed over the north on Monday as cold front and convection chances keep max heat index values lower there. Given the active weather ongoing this morning, will let later shifts make that call. It will be quite breezy today as southwesterly winds increase to 30 to 40 mph. Kind of atypical to see these strong winds with the heat and humidity, but looking upstream, dewpoints in at least the lower 70s do make sense. Active Weather Continues Next Week... Ridge centered across the Ohio Valley into the eastern Great Lakes early in the week will flatten over the course of the week. This will result in a trend towards cooler, more seasonable conditions locally across the area with time. No change in previous thinking with NAEFS showing a signal for precipitable water values over the 90th percentile relative to climo across parts of the Upper Midwest for much of next week on the periphery of the ridge. Deterministic models show the potential for heavy rain as main sfc front is stalled across the area. Surface boundary placement, timing/location of shortwave troughs and extent of instability will impact where more organized heavy rain/severe weather potential may exist. Monday still looks to the be the greatest risk for severe storms as the cold front crashes into the heat and humidity. Still some concern that stronger shear lags the front and MLCAPEs of 1000-2000J/kg. At the least would be pulse type storms, but certainly risk of more organized type activity. SPC has most of area in a Slight Risk. && .AVIATION...for 06Z TAF Issuance Issued at 1159 PM CDT Fri Jun 20 2025 Scattered showers/storms (30-50% chance) may develop northeastward late this evening into the overnight, with the higher chances (~60%) for storms overnight into early Saturday expected over far northern Wisconsin. Given the lower probabilities will take out all precipitation for the TAF sites except for KRHI where a PROB30 will remain given the chance these storms could affect this site overnight into Saturday morning (06-09Z) and (10-14Z). CIGs should remain VFR through the TAF period with some medium probabilities for MVFR/IFR ceilings in showers and thunderstorms across north-central Wisconsin. As low-level winds off the surface ramp up overnight, LLWS is likely, with gusty southwest winds increasing on Saturday along with a trend towards VFR after any morning storms/low clouds exit. && .GRB WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 7 PM CDT Monday for WIZ005- 010>013-018>021-030-031-035>040-045-048>050-073-074. Beach Hazards Statement through Monday evening for WIZ022-040- 050. && DISCUSSION.....JLA AVIATION.......Kurimski
Hazardous weather outlook, Jun 21, 3:56 AM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 356 AM CDT Sat Jun 21 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 356 AM CDT Sat Jun 21 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms will impact northern WI this morning. Large hail and damaging winds are the primary hazards. Heat index values will reach the upper 90s to around 100 this afternoon, especially from central to northeast WI. A Heat Advisory is in effect beginning at noon today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional thunderstorms are possible at times again next week, with strong or severe storms possible on Monday into Monday night with damaging winds and large hail. It is too early to determine the severe weather risk after Monday. Dangerous heat will continue Sunday into Monday. Low temperatures in the 70s will provide minimal overnight relief to the heat and humidity. A Heat Advisory remains in effect until 7 pm on Monday. Increasing south winds and building waves will result in an increased risk of rip currents along Lake Michigan beaches through Monday afternoon. A Beach Hazards Statement is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning. LMZ521-522-541>543-220900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 356 AM CDT Sat Jun 21 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Thunderstorms are possible through this morning, some capable of producing strong winds and large hail. Gusty southerly winds and high waves will create hazardous conditions for small craft. Dense marine fog may be possible at times on Lake Michigan. At Lake Michigan beaches, there is an increased risk of rip currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional storms are expected Monday and Monday night, some which could be strong to severe. Gusty southerly winds and high waves will create hazardous conditions for small craft through Monday. Dense marine fog may be possible at times into early next week, especially on Lake Michigan. At Lake Michigan beaches, there is an increased risk of rip currents through Monday afternoon. JLA
In the hours before
Special weather statement, Jun 21, 12:33 AM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1233 AM CDT Sat Jun 21 2025
WIZ005-010-210615-
Vilas WI-Oneida WI-
1233 AM CDT Sat Jun 21 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN VILAS AND
NORTHWESTERN ONEIDA COUNTIES THROUGH 115 AM CDT...
At 1233 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles south of Turtle Flambeau Flowage, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Rice Creek Natural Area around 100 AM CDT.
Other locations impacted by this storm include Trout Lake, Upper
Buckatabon Springs Natural Area, Star Lake, Sayner, Manitowish
Waters, and Nixon Lake Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4606 8929 4577 9004 4597 9005 4597 8994
4598 8994 4598 8993 4622 8993
TIME...MOT...LOC 0533Z 238DEG 35KT 4597 9013
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
EckbergSpecial weather statement, Jun 21, 5:45 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Green Bay WI
545 AM CDT Sat Jun 21 2025
WIZ010-018-211115-
Oneida WI-Lincoln WI-
545 AM CDT Sat Jun 21 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LINCOLN AND SOUTHWESTERN
ONEIDA COUNTIES THROUGH 615 AM CDT...
At 544 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Willow Reservoir to 9 miles
south of Catawba. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Tripoli around 550 AM CDT.
Tomahawk around 600 AM CDT.
Other locations impacted by these storms include Mccord, Heafford
Junction, Bradley, Spirit Falls, Gobler Lake Natural Area, Jeffris,
and Clifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4565 9004 4569 8991 4555 8962 4555 8943
4549 8943 4530 9005
TIME...MOT...LOC 1044Z 322DEG 29KT 4563 8989 4541 9057
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KotenbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:33 AM CDT | Special Weather Statement | GRB | Vilas | 42 min |
| Jun 21, 1:12 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 33 min |
| Jun 21, 2:50 AM CDT | Severe Thunderstorm Warning | GRB | Marinette | 40 min |
| Jun 21, 2:52 AM CDT | Special Marine Warning | GRB | 53 min | |
| Jun 21, 3:20 AM CDT | Severe Thunderstorm Warning | GRB | Door | 55 min |
| Jun 21, 3:37 AM CDT | Special Marine Warning | GRB | 45 min | |
| Jun 21, 3:44 AM CDT | Severe Thunderstorm Warning | GRB | Door | 46 min |
| Jun 21, 3:51 AM CDT | Special Marine Warning | GRB | 84 min | |
| Jun 21, 4:49 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 41 min |
| Jun 21, 5:18 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 42 min |
| Jun 21, 5:45 AM CDT | Special Weather Statement | GRB | Lincoln | 30 min |
| Jun 21, 6:03 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 27 min |
| Jun 21, 7:48 AM CDT | Special Weather Statement | GRB | Menominee, Shawano | 42 min |
| Jun 21, 9:09 AM CDT | Special Weather Statement | GRB | Marinette | 21 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.